Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Roelof W. Bruggeman
Title: Families of automorphic forms
Additional book information: Monographs Math., vol. 88, Birkhäuser, Basel and Boston, MA, 1994, x + 317 pp., ISBN 3-7643-5046-6, $99.00$

References [Enhancements On Off] (What's this?)

    E. T. Bell, Men of mathematics, Simon and Schuster, NY, 1937.
  • Yves Colin de Verdière, Pseudo-laplaciens. II, Ann. Inst. Fourier (Grenoble) 33 (1983), no. 2, 87–113 (French). MR 699488
  • P. Garrett, Review of Harmonic analysis on symmetric spaces and applications, Vols. I, II, Bull. Amer. Math. Soc. (N.S.) 22 (1990), 219--229. D. Grenier, Factoring L-functions as products of L-functions, Trans. Amer. Math. Soc. 345 (1994), 673--692. CMP 94:16
  • Martin C. Gutzwiller, Chaos in classical and quantum mechanics, Interdisciplinary Applied Mathematics, vol. 1, Springer-Verlag, New York, 1990. MR 1077246
  • Dennis A. Hejhal, A continuity method for spectral theory on Fuchsian groups, Modular forms (Durham, 1983) Ellis Horwood Ser. Math. Appl.: Statist. Oper. Res., Horwood, Chichester, 1984, pp. 107–140. MR 803365
  • Dennis A. Hejhal and Barry N. Rackner, On the topography of Maass waveforms for ${\rm PSL}(2,{\bf Z})$, Experiment. Math. 1 (1992), no. 4, 275–305. MR 1257286
  • Shôkichi Iyanaga and Yukiyosi Kawada (eds.), Encyclopedic dictionary of mathematics, Translated from the second Japanese edition, MIT Press, Cambridge, Mass.-London, 1980. Translation reviewed by Kenneth O. May; With a foreword by Saunders Mac Lane. MR 591028
  • Svetlana Katok, Fuchsian groups, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1992. MR 1177168
  • Serge Lang, Introduction to modular forms, Springer-Verlag, Berlin-New York, 1976. Grundlehren der mathematischen Wissenschaften, No. 222. MR 0429740
  • R. P. Langlands, Review of The theory of Eisenstein systems, Bull. Amer. Math. Soc. (N.S.) 9 (1983), 351--361. A. Lubotzky, Discrete groups, expanding graphs, and invariant measures, Birkhäuser, Basel and Boston, MA, 1994. CMP 95:05
  • H. Maass, Lectures on modular functions of one complex variable, 2nd ed., Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 29, Tata Institute of Fundamental Research, Bombay, 1983. With notes by Sunder Lal. MR 734485
  • R. S. Phillips and P. Sarnak, The Weyl theorem and the deformation of discrete groups, Comm. Pure Appl. Math. 38 (1985), no. 6, 853–866. MR 812352, DOI
  • P. Sarnak, Arithmetic quantum chaos, The Schur Lectures (I. Piatetski-Shapiro and S. Gelbart, eds.), Israel Math. Conf. Proc., Vol. 8, Bar-Ilan University, Israel, 1995, pp. 183--236.
  • Peter Sarnak, Some applications of modular forms, Cambridge Tracts in Mathematics, vol. 99, Cambridge University Press, Cambridge, 1990. MR 1102679
  • Atle Selberg, Collected papers. Vol. I, Springer-Verlag, Berlin, 1989. With a foreword by K. Chandrasekharan. MR 1117906
  • Audrey Terras, Harmonic analysis on symmetric spaces and applications. I, Springer-Verlag, New York, 1985. MR 791406
  • ------, Review of Introduction to modular forms, Bull. Amer. Math. Soc. (N.S.) 2 (1980), 206--214.
  • D. I. Wallace, The Selberg trace formula for ${\rm SL}(3,{\bf Z})\backslash {\rm SL}(3,{\bf R})/{\rm SO}(3,{\bf R})$, Trans. Amer. Math. Soc. 345 (1994), no. 1, 1–36. MR 1184117, DOI
  • Hans Rademacher and Emil Grosswald, Dedekind sums, The Mathematical Association of America, Washington, D.C., 1972. The Carus Mathematical Monographs, No. 16. MR 0357299

Review Information:

Reviewer: Audrey A. Terras
Affiliation: University of California San Diego
Journal: Bull. Amer. Math. Soc. 33 (1996), 77-80
Review copyright: © Copyright 1996 American Mathematical Society